MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; SCALPEL, ULTRASONIC, REPROCESSED

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; SCALPEL, ULTRASONIC, REPROCESSED
Model Number HAR36
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Visual inspection revealed an indentation in the teflon pad and evidence of clinical use.The tip of the distal end of the blade was broken off and not returned with the device.The jaw, teflon pad, and contact rings appear to be intact.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.Therefore, the most likely root causes are: - jaws/blade subassembly damage.- incidental and prolonged activation against solid surfaces, such as bone or plastic.The instructions for use (ifu) state: - avoid contact with any and all metal or plastic instruments or objects when the instrument is activated.Contact with staples, clips or other instruments while the instrument is activated may result in cracked or broken blades.- incidental and prolonged activation against solid surfaces, such as bone, may result in blade heating and subsequent blade failure, and should be avoided.- close the trigger.Remove the torque wrench by sliding it off of the shaft.Do not dispose of the torque wrench until the procedure is completed.The torque wrench is used to remove the instrument from the hand piece following the procedure.Dispose the torque wrench only after completing the procedure.Note: take care to avoid damage to the blade and clamp arm by closing the trigger while sliding the torque wrench onto or off of the shaft.Note: take care to avoid injury from the blade tip while sliding the torque wrench onto or off of the shaft.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported the tip of the harmonic scalpel (har36) broke.The device was replaced to complete the procedure.There was no patient injury, medical intervention, or extended procedure time reported.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
SCALPEL, ULTRASONIC, REPROCESSED
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5307 great oak drive
lakeland FL 33815
MDR Report Key7038064
Report Number0001056128-2017-00135
Device Sequence Number926779
Product Code NLQ
UDI-Device Identifier00885825017347
UDI-Public(01)00885825017347(17)180801(10)6828964
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K133672
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2018
Device Model NumberHAR36
Device Catalogue NumberHAR36RR
Device Lot Number6828964
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2017
Initial Report FDA Received Date11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1